Our expert says:
Well, one has to assess every medicine in context - if you read up about malaria, and what it can do to you, the potential ( they're not compulsory ! ) problems with a drug like mefliam may seem more reasonable, on balance.
Overall, I think we overlook the potential for ordinary medically used drugs to cause psych side-effects - even antibiotics can cause confusion, and a range of disorders, including sleep changes. But these are usually a price worth paying when compared with the risks and unpleasantness of an untreated infection.
Judging by your previous experience with lariam, you may be, for some mysterious reason, more sensitive to these effects from this particula family of drugs, than others. Did you mention the Lariam problem to the travel clinic doc who prescribed the Mefliam to you ?
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.